Alert archive / Mississippi / Tornado Warnings in 2007
Tornado Warning 15, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Mar 1, 2007, 2:46 PM CST for Walthall County, Mississippi. It was in force for 18 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2007, 2:46 PM CST (20:46 UTC)
- Expired
- Mar 1, 2007, 3:04 PM CST
- In force
- 18 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Walthall County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 2:49 PM CST | TSTM WND DMG | 5 W Tylertown, MS | SEVERAL TREES BLOWN DOWN ALONG HIGHWAY 48 WEST OF TYLERTOWN. POSSIBLE TORNADO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 7:28 AM CST | Tornado Watch | SPC | 12 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1034 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLIX 012047 TORLIX MSC147-012115- /O.NEW.KLIX.TO.W.0015.070301T2046Z-070301T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 246 PM CST THU MAR 1 2007 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * TORNADO WARNING FOR... WALTHALL COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 315 PM CST * AT 241 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5 MILES WEST OF TYLERTOWN...OR ABOUT 16 MILES SOUTHEAST OF MCCOMB...MOVING EAST NORTHEAST AT 50 MPH. * THE TORNADO WILL AFFECT AREAS NEAR TYLERTOWN. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. LAT...LON 3120 9024 3102 9024 3108 9000 3128 9006 $$
2 follow-up statements
000 WWUS54 KLIX 012056 SVSLIX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 256 PM CST THU MAR 1 2007 MSC147-012115- /O.CON.KLIX.TO.W.0015.000000T0000Z-070301T2115Z/ WALTHALL MS- 256 PM CST THU MAR 1 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM CST FOR WALTHALL COUNTY... AT 254 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR TYLERTOWN...OR ABOUT 18 MILES SOUTHWEST OF COLUMBIA...MOVING NORTHEAST AT 50 MPH. THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. LAT...LON 3120 9024 3102 9024 3108 9000 3128 9006 $$
000 WWUS54 KLIX 012104 SVSLIX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 304 PM CST THU MAR 1 2007 MSC147-012114- /O.CAN.KLIX.TO.W.0015.000000T0000Z-070301T2115Z/ WALTHALL MS- 304 PM CST THU MAR 1 2007 ...THE TORNADO WARNING FOR WALTHALL COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED NORTHEAST OUT OF WALTHALL COUNTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. LAT...LON 3120 9024 3102 9024 3108 9000 3128 9006 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Mar 1, 10:28 AM CST, 4 hours 18 minutes earlier.
Area forecast discussion, Mar 1, 10:28 AM CST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1028 AM CST THU MAR 1 2007
.UPDATE...
FORECAST SEEMS TO BE REASONABLY ON TRACK. 980 MB SURFACE LOW JUST
ENTERING SOUTH CENTRAL IOWA...WITH COLD FRONT TO LIT-SHV-IAH LINE
AT 16Z. PARAMETERS STILL INDICATIVE OF SEVERE WEATHER...ESPECIALLY
NORTHERN SECTIONS. PDS TORNADO WATCH IN EFFECT FOR ENTIRE CWA
EXCEPT GULF OUTER WATERS UNTIL 00Z.
TEMPERATURES ARE CLOSE TO FORECAST MAX TEMPS...BUT WITH EXTENSIVE
CLOUD COVER...AND APPROACHING PRECIPITATION...DONT EXPECT MUCH
MORE WARMING. WILL CONTINUE TO MONITOR FOR UPDATES.
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 3 AM CST FRIDAY
FOR LAZ064-066-070.
GM...SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 3 AM CST FRIDAY
FOR GMZ530.
SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM CST FRIDAY
FOR GMZ550-570.
SMALL CRAFT ADVISORY UNTIL 6 AM CST FRIDAY FOR GMZ555-575.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM CST
FRIDAY FOR GMZ570.
SMALL CRAFT ADVISORY UNTIL 6 AM CST FRIDAY FOR GMZ575.
&&
35/RSWHazardous weather outlook, Mar 1, 11:00 AM CST, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CST THU MAR 1 2007 GMZ530-550-555-LAZ034>040-046>050-056>070-MSZ068>071-077-080>082- 021415- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1100 AM CST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE... A TORNADO WATCH HAS BEEN ISSUED UNTIL 6PM TODAY. THE MAIN THREATS WITH THESE SEVERE THUNDERSTORMS WILL BE STRONG DAMAGING WINDS WELL IN EXCESS OF 60 MPH...LARGE DAMAGING HAIL UP TO 2 INCHES IN DIAMETER...AND CONTINUOUS LIGHTNING. THE ENVIRONMENT WILL ALSO BE VERY CONDUCIVE FOR TORNADIC DEVELOPMENT UP TO EF3 STRENGTH BY ANY SEVERE THUNDERSTORMS THAT DEVELOP. IT IS ADVISED THAT PERSONS STAY CURRENT ON THE LATEST DEVELOPMENTS OF THE WEATHER TODAY. MARINE... A TORNADO WATCH IS ALSO IN EFFECT FOR THE COASTAL WATERS FROM PASCAGOULA TO THE ATCHAFALAYA RIVER OUT 20NM UNTIL 6PM TODAY. THIS ALSO INCLUDES LAKES PONTCHARTRAIN AND MAUREPAS. A SMALL CRAFT ADVISORY IS IN EFFECT STARTING LATER TODAY THROUGH TONIGHT AS WINDS INCREASE TO 20 TO 25 KNOTS AHEAD AND BEHIND OF A COLD FRONT MOVING THROUGH THE AREA THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER REINFORCING SURGE OF COOL DRY AIR WILL MOVE THROUGH THE AREA FRIDAY NIGHT CAUSING NORTHERLY WINDS TO INCREASE TO 20 TO 25 KNOTS OVER THE COASTAL WATERS SATURDAY THROUGH SUNDAY. SMALL CRAFT ADVISORIES ARE EXPECTED TO BE POSTED ONCE AGAIN FOR THE WEEKEND AFTER A SHORT LULL FRIDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED TODAY. GMZ570-575-021415- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- 1100 AM CST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR LATE THIS AFTERNOON THROUGH TONIGHT AS WINDS INCREASE TO 20 TO 25 KNOTS AHEAD AND BEHIND OF A COLD FRONT MOVING THROUGH THE AREA THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER REINFORCING SURGE OF COOL DRY AIR WILL MOVE THROUGH THE AREA FRIDAY NIGHT CAUSING NORTHERLY WINDS TO INCREASE TO 20 TO 25 KNOTS OVER THE COASTAL WATERS SATURDAY THROUGH SUNDAY. SMALL CRAFT ADVISORIES ARE EXPECTED TO BE POSTED ONCE AGAIN FOR THE WEEKEND AFTER A SHORT LULL FRIDAY. 17
In the hours before
Local storm report, Mar 1, 1:43 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
143 PM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 PM FUNNEL CLOUD 6 SSW POPLARVILLE 30.76N 89.57W
03/01/2007 PEARL RIVER MS LAW ENFORCEMENT
MULTIPLE REPORTS OF A FUNNEL CLOUD AROUND THE MILLARD
AREA.
&&
11Special weather statement, Mar 1, 2:21 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 221 PM CST THU MAR 1 2007 MSZ080-081-012045- HANCOCK-HARRISON- 221 PM CST THU MAR 1 2007 ...STRONG THUNDERSTORMS APPROACHING HARRISON AND HANCOCK COUNTIES... A CLUSTER OF THUNDERSTORMS OVER LAKE BORGNE AND THE WESTERN END OF THE MISSISSIPPI SOUND WILL AFFECT HARRISON AND HANCOCK COUNTIES THROUGH 315 PM CST. THESE THUNDERSTORMS WILL PRODUCE HEAVY DOWNPOURS OF RAIN...OCCASIONAL LIGHTNING AND GUSTY WINDS AS THEY AFFECT AREAS AROUND GULFPORT...LONG BEACH...BAY ST. LOUIS AND KILN. A TORNADO WATCH REMAINS IN EFFECT UNTIL 6 PM CST.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 12:24 PM CST | Tornado Warning | LIX | Walthall | 12 min |
| Mar 1, 1:10 PM CST | Tornado Warning | LIX | Pearl River | 35 min |
| Mar 1, 2:04 PM CST | Severe Thunderstorm Warning | LIX | Amite | 26 min |
| Mar 1, 2:37 PM CST | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 23 min |
| Mar 1, 3:00 PM CST | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 30 min |
| Mar 1, 3:07 PM CST | Tornado Warning | LIX | Jackson | 23 min |
Nearby
Tornado Warnings in Mississippi, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.